Ask a doctor

Is it normal to get a rash from Ultherapy? When should I expect it to go away?

I had Ultherapy in Las Vegas almost a month ago and still have this rash. It started the day of treatment with itching on my way home and by the next day it was a rash like this. It hasn't gotten any better over the past month. It's hot like a sunburn with dry skin and mild itching. It's odd because although I got full face and neck I know she didn't treat the middle of the neck. Is this normal? Has anyone heard of it before?

Doctor Answers (6)

Ultherapy side effects

+1
  Dear 2funny, thank you for your question. Ultherapy is the only FDA approved noninvasive device for lifting the face and neck. It uses focused ultrasound to target the deep tissues above our muscles, as well as more superficial layers. Our San Diego clients have been very pleased to see significant results with no downtime. Side effects are extremely rare but you should follow up with your provider to express your specific concern.


San Diego Facial Plastic Surgeon
4.5 out of 5 stars 19 reviews

Rash After Ultherapy Treatment

+1
The rash you are experiencing is most likely from the Ultherapy treatment and it can be treated with a cream to hydrate and reduce the inflammation in the area. Typically, if your skin reacts to the gel used immediately following the Ultherapy treatment, it most likely would be an allergic reaction. However, since you are still experiencing this rash, it may be some type of inflammatory response and you can get it treated by an over the counter cream.

Carlo Honrado, MD, FACS
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 5 reviews

Rash After Ultherapy?

+1

It is not typical to get a rash from Ulthera. It could be due to dry skin. I have had some patients experience dry skin after the treatment. Try using a rich hydrating cream that is hypoallergenic.

Babak Azizzadeh, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 3 reviews

You might also like...

Is it normal to get a rash from Ultherapy? When should I expect it to go away?

+1

The rash you are experiencing most likely stems form the Ultherapy. For patient's who experience prolonged reactions like yours I recommend seeing the doctor who performed the treatment. He/She will be able to prescribe a topical treatment for the rash. 

Daniel Shapiro, MD
Scottsdale Plastic Surgeon
5.0 out of 5 stars 96 reviews

Ultherapy skin reaction

+1

It is related to Ultherapy since it occured after the procedure - in medicine we say that it is "temporally related to the procedure" meaning that it is likely to be from the procedure. If it occurs immediately after the procedure it is probably from thermal injury (welts) or reaction to the gel (allergic). But this far out, it is probably some inflammatory response or eczema which should be treated with an over the counter rteroid creme - 1% hydrocortisone - if it does not get better in 2 weeks, seek a dermatology consultation and also see the treating physician. 

Hratch Karamanoukian, MD, FACS
Buffalo General Surgeon
4.5 out of 5 stars 7 reviews

Itchy Rash after Ultherapy

+1

Yes, you can experience a variety of minor side effects after Ultherapy, including swelling, redness and / or itching. My wife experienced some annoying, yet minor itching and focal areas of swelling within a few days of Ultherapy and I gave her a few days of prescription low dose oral prednisone which very quickly calmed it down. I recommend seeing your treating physician because I am certain that he or she can provide you with an accurate assessment and recommend some medication to alleviate this problem. Good luck.

Robert Strimling, MD
Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.